Dec 6, 2018 10:41AM CC2016 wrote:
Pebbles: I started a blog when al this started and called it "Young and Otherwise Healthy" since that is all I heard from every single one of my doctors. Two years later it has become "In an abundance of caution we are going to...." being said every visit it seems. It's all to take care of me so, it has to be done.
As to all the comments on the hormonal therapy, I find it very interesting how different care is throughout the nation. I'm in Florida. I started on Tamoxifen since I was pre-menopausal but was told I didn't need to worry about my ovaries and all can be monitored. A few months later I had to switch to another MO who HIGHLY recommended switching to an AI (Anastrozole) and shutting down my ovaries with Zoledex or surgical removal. The AI worked better with the lowest estrogen possible in your body and with the ovaries creating the most while they worked, it made sense. There was a reason that she didn't recommend the Z shot with Tamoxifen, but I just can't remember why now. t did the Z-shot for a few months but then had my ovaries removed last Dec. I had pain in my belly/side and thought it was a reaction to the shot and the removal did alleviate it ... for several months. The pain is now back and no one knows what or why, even with lots of scans, tests and specialist visits. Best guess is that it is the AI. I recently was switched to another AI because I developed the 2% side effect chance of high calcium levels, even with not taking calcium and vitamin d which is also highly recommended, and they can't figure out why on that either. That treat didn't start until a few months after the surgery either. The one I'm on now doesn't have any reports of developing it (hypercalciumia, I think it is called) and so far so good, along with dropping 95% of all diary from my diet I'm now in the normal range, although still on the high side.
Basically, there is no one great pill to take. It is really up to your stats and what your doctor recommends and believes in. I've never had hot flashes on any of these 3 pills but have always have had sore joints and muscles. (For what it's worth, my mom said she never had hot flashes through menopause, so it might be in my genes too.) I'm still on a Bcomplex vitamin since chemo time when neuropathy kicked in. I do notice if I go off that the neuropathy and soreness is worse. Or it could be my imagination. I've been more tired and a bit more "weepy" on this last pill though, which I'm not enjoying, but still doable. I can't blame it all on the pill though, might just be life right now....it's so hard to blame any one part of my life for anything!